MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986845
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with spinal stenosis; and underwent anterior interbody fusion and oblique lumbar interbody fusion at l3-l5.Intra-op, the cage broke while its position was being adjusted.When checking the image after cage placement, it was found that the cage had advanced too much (from the position expected by the surgeon) to the contralateral side.Therefore, the position of the cage was being adjusted by hammering the inserter handle upward from the bottom while the cage was gripped by the inserter.Although the cage position could be adjusted, it was noticed when the inserter was removed that about 5mm of the cage was broken.The cage was broken in the way that the gripping part of the cage was still held by the inserter.The remaining portion of the cage was placed in a good position and there were not many broken parts; so, the cage was left implanted inside the patient¿s body according to the judgement of the surgeon.No patient complications were reported as a result of this event.It was said that the cage breakage was due to hammering the inserter in the upward direction.It was considered that the inserter swayed to the cranial and caudal side, and strong force was applied to the connection part of the cage and the inserter, which made the cage break.Fragments of the cage were discarded and the inserter was not broken.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10027755
Report Number1030489-2020-00502
Device Sequence Number10956631
Product Code MAX
UDI-Device Identifier00643169190535
UDI-Public00643169190535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986845
Device Lot NumberH5514670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2020
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1